Alabama, 2005

Funnel Cloud in Alabama, June 11, 2005

June 11, 2005 · NWS BMX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 2:58 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 11, 2:58 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED WATCHES
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT SAT JUN 11 2005

.SHORT TERM...

TROPICAL STORM WARNING HAS BEEN CANCELED AND A WIND ADVISORY HAS
BEEN ISSUED.  THE FLASH FLOOD WATCH WILL CONTINUE...ALTHOUGH WILL
NOW EXPIRE AT 1 PM ON SUNDAY.

ARLENE IS ONSHORE NOW NEAR PENSACOLA.  HOWEVER...THINGS ARE JUST
GETTING GOING IN CENTRAL ALABAMA AS THE STORMS APPROACHES FROM THE
SOUTH.  CURRENT TRACK SHOULD TAKE IT NEAR SELMA TO NEAR TUSCALOOSA
OVERNIGHT.  RAIN REMAINS THE GREATEST CONCERN.  UP TO 3 INCHES HAS
ALREADY ACCUMULATED IN SOME OF OUR SOUTHWESTERN COUNTIES...WITH AN
ADDITIONAL 3 INCHES EXPECTED.  AREA WIDE...3 TO 5 INCHES LOOK
REASONABLE.  CURRENT RADAR DATA SHOWS STRENGTHENING CONVECTION
UPSTREAM WHICH WILL QUICKLY MOVE ACROSS CENTRAL ALABAMA.  TORNADO
THREAT WILL BE AT THE THE MAXIMUM FOR THE EVENT WITH THESE
STORMS. HOWEVER...NO SIGNIFICANT THREAT IS EXPECTED AND NOT
EXPECTING A WATCH TO BE ISSUED.  AT THIS TIME...I WOULD BE
SURPRISED TO SEE ANY SUSTAINED WINDS ABOVE 35 MPH THIS AFTERNOON.
CONDITIONS SHOULD IMPROVE GRADUALLY TOMORROW MORNING...WITH ALL
BUT NORTHERN LOCATIONS SIGNIFICANTLY MORE PLEASANT TOMORROW
AFTERNOON.

.LONG TERM...
POST ARLENE WEATHER LOOKS LESS INTENSE.  WE WILL REVERT BACK TO A
MORE TYPICAL SUMMERTIME PATTERN MONDAY AND TUESDAY WITH AFTERNOON
SHOWERS AND THUNDERSTORMS...AND TEMPERATURES BACK INTO THE MIDDLE
TO UPPER 80S.  A COLD FRONT WILL MOVE ACROSS THE AREA LATE TUESDAY
NIGHT INTO EARLY THURSDAY RESULTING IN ANOTHER ROUND OF RAIN AND
THUNDERSTORMS.  BY THURSDAY AFTERNOON...A TWO TO THREE DAY DRY
PERIOD WILL BEGIN BUT TEMPERATURES WILL QUICKLY REBOUND INTO THE
MIDDLE AND UPPER 80S ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  80  68  84 / 100  80  40  40
ANNISTON    68  81  70  84 / 100  80  40  40
BIRMINGHAM  71  81  72  85 / 100  80  40  40
TUSCALOOSA  71  82  71  87 / 100  80  40  40
CALERA      70  84  72  86 / 100  80  40  40
AUBURN      69  85  71  85 / 100  60  40  40
MONTGOMERY  72  86  72  88 / 100  60  40  40
TROY        72  86  72  88 / 100  50  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH IN EFFECT UNTIL MIDDAY SUNDAY AREA WIDE.
A WIND ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH SUNDAY MORNING.

&&

12/SIRMON
CCA/SUMRALL
Hazardous weather outlook, Jun 11, 5:37 AM CST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 AM CDT SAT JUN 11 2005

ALZ011>015-017>050-121130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
637 AM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TODAY AND TONIGHT).

TROPICAL STORM ARLENE IS FORECAST TO MAKE LANDFALL AROUND MOBILE BAY
AROUND 3 PM THIS AFTERNOON.

THE MAIN THREAT ACROSS CENTRAL ALABAMA FROM TROPICAL STORM ARLENE
WILL BE THE POSSIBILITY OF HEAVY RAINFALL AND STRONG GUSTY WINDS.
RAINFALL AMOUNTS ARE EXPECTED TO BE ON THE ORDER OF 4 TO 8 INCHES
WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.  TROPICAL STORM FORCE WINDS
MAY BE POSSIBLE ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA
THIS AFTERNOON AND AS THE TROPICAL STORM MOVES NORTH THE TROPICAL
STORM FORCE WINDS WILL MOVE NORTH AND LAST INTO SUNDAY MORNING.  AS
ARLENE SLOWLY MOVES NORTHWARD ACROSS THE STATE...THE STORM WILL BEGIN
TO WEAKEN ALLOWING WINDS TO FALL BELOW TROPICAL STORM FORCE DURING
THE DAY ON SUNDAY.

SINCE LAND FALL IS EXPECTED THIS AFTERNOON THERE IS NOT MUCH
UNCERTAINTY WITH THE TRACK.  THERE COULD BE SOME DIFFERENCES IN
INTENSITY.  THUS...PEOPLE ACROSS CENTRAL ALABAMA...ESPECIALLY THOSE
WITH INTERESTS ALONG THE ALABAMA GULF COAST...NEED TO STAY TUNED
FOR FURTHER UPDATES ON TROPICAL STORM ARLENE.

SEE THE FLASH FLOOD WATCH (FFA)...INLAND TROPICAL STORM WATCH
(NPW)...OR TROPICAL STORM LOCAL STATEMENT (HLS) FOR FURTHER DETAILS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...VERY LOW.
MONTGOMERY...VERY LOW.

.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY).

TROPICAL STORM ARLENE WILL MOVE THROUGH THE CENTRAL AND NORTHERN
PARTS OF ALABAMA ON SUNDAY.  STRONG WINDS WILL STILL BE POSSIBLE
THROUGH SUNDAY MORNING...AND FLASH FLOODING WILL BE POSSIBLE THROUGH
SUNDAY EVENING.

ONCE TROPICAL STORM ARLENE LEAVES THE STATE...RIVER FLOODING WILL
BE POSSIBLE THROUGH TUESDAY ON PORTIONS OF THE LOWER BLACK WARRIOR
RIVER FROM SELDEN LOCK AND DAM AND DOWNSTREAM...AND ON THE TOMBIGBEE
RIVER.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
MOST LIKELY BE NEEDED THIS AFTERNOON THROUGH SUNDAY MORNING DUE TO
TROPICAL STORM ARLENE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Montgomery

When
June 11, 6:10 PM CST
Where
Montgomery County, Hope Hull
Reported by
GENERAL PUBLIC
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

A funnel cloud was sighted near the Hope Hull community.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459868.